ArticleClinical neuropharmacology
Subcortical Structure Disruption in Diffusion Tensor Tractography of the Patient With the Syndrome of Irreversible Lithium-Effectuated Neurotoxicity Combined With Neuroleptic Malignant Syndrome: A Case Report.
Article in Clinical neuropharmacology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 4 citations in OpenAlex.
- Co-occurrence of Neuroleptic Malignant Syndrome and Silent Syndrome in a Patient With Bipolar Disorder: Clinical Challenges and Long-term Neurological Sequelae.Cerebellum (London, England) · 2026Article
- The Syndrome of Irreversible Lithium-Effectuated Neurotoxicity: A Scoping Review.Alpha psychiatry · 2024Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
2 authors at 2 institutions in 2 countries.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundLithium can cause not only acute neurotoxicity but also chronic and persistent neurotoxicity known as syndrome of irreversible lithium-effectuated neurotoxicity (SILENT). The combined use of lithium and antipsychotics increases the possibility of SILENT. Neuroleptic malignant syndrome (NMS) is a reversible, idiosyncratic, and potentially life-threatening reaction, which is usually caused by antipsychotics and other agents, such as mood stabilizers (eg, lithium and metoclopramide). Neuroleptic malignant syndrome is characterized by hyperpyrexia, muscle rigidity, and altered mental status. We describe a case of SILENT combined with NMS in this case report. CASE REPORT: A 46-year-old man who had been treated with lithium for bipolar II disorder since 2008 was prescribed lorazepam, lithium, and aripiprazole at his last outpatient visit. The patient experienced financial difficulties (bankruptcy) and suffered severe emotional stress. Subsequently, he overused lorazepam, lithium, and aripiprazole. Two days after the overdose, he experienced a high fever, confused mental status, and rhabdomyolysis and was diagnosed with NMS. However, even after resolution of NMS-related symptoms, quadriplegia, visual field defects, ataxia, and severe dysarthria persisted. A positron emission tomography-computed tomography brain scan showed decreased 15F-fludeoxyglucose uptake in bilateral primary motor cortices and in the thalamus, midbrain, and cerebellum. Brain magnetic resonance imaging diffusion tensor imaging and diffusion tensor tractography of the subcortical tracts revealed structural disruptions, especially in the corticospinal tract, dentatorubrothalamic tract, and optic radiation, which seemed to be correlated with the clinical symptoms of the patient.
conclusionThis case suggests that the clinical use of diffusion tensor tractography could be helpful to explain the clinical features in the case of SILENT combined with NMS.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.